Journal d’Analyse Mathématique

, Volume 81, Issue 1, pp 305–329 | Cite as

Small solutions to nonlinear Schrödinger equations in the Sobolev spaces

  • M. Nakamura
  • T. Ozawa


The local and global well-posedness for the Cauchy problem for a class of nonlinear Schrödinger equations is studied. The global well-posedness of the problem is proved in the Sobolev spaceH s=Hs(R n) of fractional orders>n/2 under the following assumptions. (1) Concerning the Cauchy data ϕ∈H s: ‖ϕ;L 2‖ is relatively small with respect to ‖ϕ;H σ‖ for any fixed σ withn/2<σ≤s. (2) Concerning the nonlinearityf: f(u) behaves as a conformal poweru 1+4/n near zero and has an arbitrary growth rate at infinity.


Cauchy Problem Sobolev Space Unique Fixed Point Admissible Pair Cauchy Data 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    J. Bergh and J. Löfström,Interpolation Spaces, Grundlehren der Mathematischen Wissenschaften, No. 223, Springer-Verlag, Berlin-New York, 1976.MATHGoogle Scholar
  2. [2]
    T. Cazenave,An Introduction to Nonlinear Schrödinger Equations, Textos de Métodos Matemáticos22, Instituto de Matemática, Rio de Janeiro, 1989.Google Scholar
  3. [3]
    T. Cazenave and F. B. Weissler,The Cauchy problem for the critical nonlinear Schrödinger equation in H s, Nonlinear Anal. TMA14 (1990), 807–836.MATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    G.-C. Dong and S. Li,On the initial value problem for a nonlinear Schrödinger equation, J. Differential Equations42 (1981), 353–365.MATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    J. Ginibre,Introduction aux équations de Schrödinger non linéaires, Cours de DEA 1994–1995, Paris onze édition L161, Université de Paris-Sud, Orsay, 1998.Google Scholar
  6. [6]
    J. Ginibre,An introduction to nonlinear Schrödinger equations, inNonlinear Waves (R. Agemi, Y. Giga and T. Ozawa, eds.), GAKUTO Internat. Ser. Math. Sci. Appl.10, Gakkōtosho, Tokyo, 1997, pp. 85–133.Google Scholar
  7. [7]
    J. Ginibre, T. Ozawa and G. Velo,On the existence of the wave operators for a class of nonlinear Schrödinger equations, Ann. Inst. H. Poincaré Phys. Théor.60 (1994), 211–239.MATHMathSciNetGoogle Scholar
  8. [8]
    J. Ginibre and G. Velo,The global Cauchy problem for the nonlinear Klein-Gordon equation, Math. Z.189 (1985), 487–505.MATHCrossRefMathSciNetGoogle Scholar
  9. [9]
    J. Ginibre and G. Velo,The global Cauchy problem for the nonlinear Schrödinger equation revisited, Ann. Inst. H. Poincaré Anal. Non Linéaire2 (1985), 309–327.MATHMathSciNetGoogle Scholar
  10. [10]
    J. Ginibre and G. Velo,On the global Cauchy problem for some nonlinear Schrödinger equations, Ann. Inst. H. Poincaré Anal. Non Linéaire1 (1984), 309–323.MATHMathSciNetGoogle Scholar
  11. [11]
    J. Ginibre and G. Velo,On a class of nonlinear Schrödinger equations. I. The Cauchy problem, general case. II. Scattering theory, general case, J. Funct. Anal.32 (1979), 1–32, 33–71.MATHCrossRefMathSciNetGoogle Scholar
  12. [12]
    N. Hayashi,Classical solutions of nonlinear Schrödinger equations, Manuscripta Math.55 (1986), 171–190.MATHCrossRefMathSciNetGoogle Scholar
  13. [13]
    N. Hayashi and M. Tsutsumi,L (R n)-decay of classical solutions for nonlinear Schrödinger equations, Proc. Roy. Soc. Edinburgh Sect. A104 (1986), 309–327.MathSciNetMATHGoogle Scholar
  14. [14]
    N. Hayashi and M. Tsutsumi,Classical solutions of nonlinear Schrödinger equations in higher dimensions, Math. Z.177 (1981), 217–234.MATHCrossRefMathSciNetGoogle Scholar
  15. [15]
    T. Kato,On nonlinear Schrödinger equations, Ann. Inst. H. Poincaré, Phys. Théor.46 (1987), 113–129.MATHGoogle Scholar
  16. [16]
    T. Kato,Nonlinear Schrödinger equations, inSchrödinger Operators (H. Holden and A. Jensen, eds.), Lecture Notes in Phys.,345, Springer, Berlin-Heidelberg-New York, 1989.Google Scholar
  17. [17]
    T. Kato,On nonlinear Schrödinger equations. II. H s-solutions and unconditional well-posedness, J. Analyse Math.67 (1995), 281–306.MATHCrossRefGoogle Scholar
  18. [18]
    C. E. Kenig, G. Ponce and L. Vega,On the IVP for the nonlinear Schrödinger equations, Contemp. Math.189 (1995), 353–367.MathSciNetGoogle Scholar
  19. [19]
    J. E. Lin and W. Strauss,Decay and scattering of solutions of a nonlinear Schrödinger equation, J. Funct. Anal.30 (1978), 245–263.MATHCrossRefMathSciNetGoogle Scholar
  20. [20]
    M. Nakamura and T. Ozawa,Nonlinear Schrödinger equations in the Sobolev space of critical order, J. Funct. Anal.155 (1998), 364–380.MATHCrossRefMathSciNetGoogle Scholar
  21. [21]
    M. Nakamura and T. Ozawa,Low energy scattering for nonlinear Schrödinger equations in fractional order Sobolev spaces, Rev. Math. Phys.9 (1997), 397–410.MATHCrossRefMathSciNetGoogle Scholar
  22. [22]
    T. Ozawa,Scattering theory for nonlinear Schrödinger equations, Sugaku50 (1998), 337–349 (in Japanese).MATHMathSciNetGoogle Scholar
  23. [23]
    T. Ozawa,Characterization of Trudinger's inequality, J. Ineq. Appl.1 (1997), 369–374.MATHCrossRefMathSciNetGoogle Scholar
  24. [24]
    T. Ozawa,On critical cases of Sobolev's inequalities, J. Funct. Anal.127 (1995), 259–269.MATHCrossRefMathSciNetGoogle Scholar
  25. [25]
    H. Pecher,Solutions of semilinear Schrödinger equations in H s, Ann. Inst. Henri Poincaré Phys. Théor.67 (1997), 259–296.MATHMathSciNetGoogle Scholar
  26. [26]
    H. Pecher and W. von Wahl,Time dependent nonlinear Schrödinger equations, Manuscripta Math.27 (1979), 125–157.MATHCrossRefMathSciNetGoogle Scholar
  27. [27]
    W. Strauss,Nonlinear scattering theory at low energy, J. Funct. Anal.41 (1981), 110–133.MATHCrossRefMathSciNetGoogle Scholar
  28. [28]
    H. Triebel,Theory of Function Spaces, Birkhäuser, Basel, 1983.Google Scholar
  29. [29]
    M. Tsutsumi,Nonlinear Schrödinger equations, Sugaku47 (1995), 18–37 (in Japanese).MathSciNetGoogle Scholar
  30. [30]
    Y. Tsutsumi,L 2-solutions for nonlinear Schrödinger equations and nonlinear groups, Funkcial. Ekvac.30 (1987), 115–125.MATHMathSciNetGoogle Scholar
  31. [31]
    Y. Tsutsumi,Global strong solutions for nonlinear Schrödinger equations, Nonlinear Anal. TMA11 (1987), 1143–1154.MATHCrossRefMathSciNetGoogle Scholar
  32. [32]
    K. Yajima,Existence of solutions for Schrödinger evolution equations, Comm. Math. Phys.110 (1987), 415–426.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Hebrew University of Jerusalem 2000

Authors and Affiliations

  • M. Nakamura
    • 1
  • T. Ozawa
    • 2
  1. 1.Graduate School of Information Sciences (GSIS)Tohoku UniversitySendaiJapan
  2. 2.Department of MathematicsHokkaido UniversitySapporoJapan

Personalised recommendations